Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 1, 2012Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2012, 1:11 AM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 1:11 AM EDT (05:11 UTC)
Expired
Aug 1, 2012, 2:15 AM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, MD, Queen Anne's County, MD

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WWUS81 KPHI 010511
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 AM EDT WED AUG 1 2012

MDZ012-015-019-020-010615-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
111 AM EDT WED AUG 1 2012

...AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL 
WILL AFFECT KENT...TALBOT...CAROLINE AND QUEEN ANNE'S COUNTIES...

AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL 18 MILES 
NORTH OF EASTON...MOVING EAST AT 10 MPH. THE SHOWER WILL BE NEAR WYE 
MILLS...CHESTERTOWN AROUND 120 AM...CENTREVILLE AROUND 125 
AM...CENTREVILLE...KINGSTOWN...EASTON AROUND 130 
AM...SKIPTON...KINGSTOWN...EASTON AROUND 135 AM AND STARKEY CORNER 
AROUND 150 AM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SHOWER. 
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE 
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3904 7632 3899 7627 3900 7618 3902 7624
      3914 7629 3932 7619 3935 7583 3873 7584
      3879 7632 3879 7633 3887 7626 3881 7621
      3882 7620 3894 7624 3890 7625 3892 7628
      3890 7627 3883 7637 3884 7638 3886 7638

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:52 AM EDT, 19 minutes earlier.

Area forecast discussion, Aug 1, 12:52 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 AM EDT WED AUG 1 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM EAST OF NEW JERSEY WILL MOVE THROUGH THE NEW
ENGLAND COASTAL WATERS TONIGHT. A WEAK COLD FRONT MOVING THROUGH THE
GREAT LAKES WILL DISSIPATE BEFORE REACHING THE FORECAST AREA ON
WEDNESDAY. A SECOND LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST
STATES WEDNESDAY AND TRACK WELL OFF THE NEW JERSEY COAST ON
THURSDAY. A BERMUDA HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE
WESTERN ATLANTIC FOR THE REST OF THE WEEK. IT WILL STOP THE
PROGRESSION OF ANOTHER COLD FRONT AS IT TRIES TO EXIT THE SAINT
LAWRENCE VALLEY ON SATURDAY. A THIRD AND SLIGHTLY STRONGER COLD
FRONT IS FORECAST TO MOVE THROUGH THE GREAT LAKES ON SUNDAY AND
SLOWLY MOVE THROUGH OUR FORECAST AREA ON MONDAY BEFORE STALLING
SOUTH OF THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE LINE OF THUNDERSTORMS APPROACHING FROM SOUTH CENTRAL
PENNSYLVANIA IS FALLING APART...AS IT OUTRUNS ITS INSTABILITY
SOURCE. A FEW GUSTS TO 40 MPH ARE POSSIBLE WITH THE STORMS AS THEY
REACH THE LEHIGH VALLEY AND POSSIBLE SOUTHEAST PENNSYLVANIA.
HOWEVER...THE OVERALL WEAKENING TREND SHOULD CONTINUE AS THE LOW
LEVEL STABILIZE AHEAD OF THE AREA OF SHOWERS AND THUNDERSTORMS.

THE LATEST HRRR TRIES TO KEEP THIS LINE INTACT AS IT APPROACHES
PHILADELPHIA AFTER 0300 UTC. THIS IS LOOK MORE LIKELY NOW BASED ON
THE TREND OF THE AREAL MOVEMENT. THE UPTICK IN ACTIVITY WAS
INCLUDED IN THE MOST RECENT FORECAST UPDATE.

A BRIEF LULL IS EXPECTED BEFORE MORE SHOWERS APPROACH FROM THE
WEST DURING THE LATE OVERNIGHT HOURS AS A FRONTAL BOUNDARY PUSHES
EAST. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE LOW 60S NORTH
AND IN THE UPPER 60S SOUTH. WITH DEW POINT TEMPERATURES WITHIN A
DEGREE OR TWO OF THESE LOWS...SOME PATCHY FOG IS POSSIBLE TOWARD
MORNING. LIGHT AND VARIABLE WINDS DURING THE OVERNIGHT HOURS ARE
EXPECTED TO BECOME SOUTHERLY TOWARD MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
SHOWERS...AND POSSIBLY A THUNDERSTORM OR TWO...ARE EXPECTED TO
APPROACH OUR WESTERN COUNTIES DURING THE LATE OVERNIGHT HOURS...THEN
OVERSPREAD THE REST OF OUR FORECAST AREA AS THE DAY WEARS ON.  GIVEN
THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...SOME HEAVY
DOWNPOURS ARE POSSIBLE ON WEDNESDAY. THESE DOWNPOURS ARE EXPECTED TO
BE ISOLATED...BUT WHERE THEY DO OCCUR...THEY COULD PRODUCE A
SIGNIFICANT AMOUNT OF RAIN IN A SHORT PERIOD OF TIME. TEMPERATURES
ARE EXPECTED TO MAX OUT IN THE MID 80S MOST PLACES GIVEN A GOOD
CLOUD COVER AND RAIN CONDITIONS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NO BIG CHANGES TO THE LONG TERM VS YESTERDAY AS THE TROFINESS IN
THE EASTERN CONUS WILL BE REPLACED BY A MORE ZONAL FLOW. THIS WILL
BRING THE RETURN OF A HOTTER AND MORE HUMID AIR MASS INTO MONDAY
WITH THE POSSIBILITY OF SOME DRYING AND LESSER POSSIBILITY OF
"COOLING" ON TUESDAY.

WHILE THE GFS INITIALIZATION LOOKED BETTER AT 500MB, ITS PERFECTLY
SPHERICAL GRID SCALE PRODUCED LOW PRESSURE SYSTEMS IN THE SHORT TERM
HAS MADE US DISCARD IT FOR THE LONG TERM. THE PASSING OF A STRONGER
LOW PRESSURE SYSTEM FASTER ON THURSDAY IS ILLOGICAL. STRONGER
SHOULD BE SLOWER AND STRONGER SOLUTIONS SHOULD NOT OCCUR AS TROFS
ARE SHEARING. OUR SOLUTION IN THE NEARER END OF THE SHORT TERM
WAS TOWARD A WRF-NMMB AND ECMWF COMPROMISE AND AN ECMWF-HPC
COMPROMISE IN THE REST OF THE LONG TERM. THE GFS HAS NOT BEEN
ALONE WITH THESE LOWS COMING OFF THE SE COAST, DP/DTING SOME
CANADIAN AND WRF-NMMB SOLUTIONS HAS SHOWN LOW NUMBER ONE WAS
OVERFORECAST IN STRENGTH ALSO.

THE IMPULSE ASSOCIATED WITH THE DISSIPATING COLD FRONT WILL CONTINUE
TO MOVE THROUGH OUR CWA ON WEDNESDAY EVENING AND WE MAINTAIN
RELATIVELY HIGH POPS FOR THE START OF THE OVERNIGHT AND MAINLY IN
THE OFFSHORE WATERS LATE. STAT GUIDANCE LOOKS REASONABLE AND WAS
FOLLOWED.

ON THURSDAY THE FASTER AND STRONGER GFS AND STRONGER CAN GGEM WERE
DISCOUNTED AS LIKELY BEING AFFECTED BY GRIDSCALE FEEDBACK EFFECTS.
OUR SOLUTION IS CLOSEST TO THE WRF-NMMB TRACK AND STRENGTH. THIS
WOULD ALLOW ENOUGH SEPARATION BETWEEN SYSTEMS FOR SCATTERED
THUNDERSTORMS TO DEVELOP DURING THE DAY. HIGHEST POPS WERE PLACED IN
THE DELAWARE VALLEY WHERE CONSENSUS HIEST FCST CAPES EXIST. BECAUSE
OF THE STRONG SYSTEM, GFS MOS MAX TEMPS ARE LOWER ON THU. WE ARE
OPTING FOR A WARMER AIR MASS AND ARE CLOSER TO NAM MOS.

PRECIPITATION SHOULD BE DIURNALLY DRIVEN AND AS WE APPROACH THE 72HR
ITS HARD TO ACCEPT THAT THE WRF-NMMB IS GOING TO VERIFY ITS TIMING
AND PLACEMENT WITH THE OVERNIGHT SHORTWAVE NORTH. SO POPS WERE
DROPPED QUICKLY THURSDAY EVENING. MIN TEMPS WERE A STAT GUIDANCE
COMPROMISE.

FRIDAY MIGHT STILL BE THE "DRY POPLESS DAY". BUT FOR NOW, MODEL
FORECAST SOUNDINGS DO NOT SHOW A STRONG ENOUGH CAP. POPS WERE PLACED
NORTHWEST WHERE HIEST FCST INSTABILITY WAS SHOWN BY THE MAJORITY OF
MODELS. HERE WE DO NOT THINK THAT THE WRF-NMMB SOLUTION OF
BRINGING THE AXIS OF INSTABILITY CAN BUCK THE ZONAL FLOW AND GET
INTO THE SOUTHERN PART OF OUR CWA. BY THIS TIME PERIOD ITS LIKELY
SHOWING ITS HOT BIAS AND OUR MAX TEMPS ARE CLOSER TO GFS MOS. BTW
THE 00Z MEX MOS GUIDANCE WAS AMONG THE HOTTEST OF ITS ENSEMBLE
MEMBERS. FCST DEW POINTS KEEP AFTERNOON HEAT INDICES SHORT OF HEAT
HEADLINE CRITERIA IN URBAN AREAS.

NO BIG CHANGES TO WEEKEND THINKING WITH SUNDAY BEING THE MORE
LIKELIER DAY TO HAVE TSTMS AROUND. NEXT ATTEMPTED COLD FRONT SHOULD
STOP SHORT OF OUR CWA ON SATURDAY, BUT IMPULSES FROM IT SHOULD
TRIGGER AT LEAST SOME WIDELY SCATTERED TSTMS. A BETTER CHANCE ON
SUNDAY AS THE FRONT APPROACHES AND IN LIKELIHOOD A LEE SIDE TROF
FORMS. MAX TEMPS ARE KEPT AS STATUS QUO VS DROPPING THEM ON THE
WEEKEND BASED ON FCST 850MB AND 925MB TEMPS AND NOT COUNTING ON
EXCESS CLOUDINESS TO KEEP TEMPS DOWN. WITH HIGHER DEW POINTS, WE
MIGHT MAKE HEAT HEADLINE CRITERIA ON THE WEEKEND IN THE MORE
URBANIZED LOCALES AND WE WILL CONTINUE MENTION IN THE HWO.
NOT AS SURE FOR MONDAY,

THE FRONT IS EXPECTED TO TRUNDLE THROUGH OUR FORECAST AREA ON
MONDAY. THE MODEL TIMING IS NOT THAT DIFFERENT AND THE 00Z ECMWF
ENSEMBLE MEAN WAS CLOSE TO THE MODEL'S DETERMINISTIC SOLUTION. THUS
NOT AS CONFIDENT ABOUT THE 90S OR HEAT HEADLINES ON MONDAY AS THERE
SHOULD BE MORE CLOUDS AROUND AND HAVE PLACED HIEST POPS EAST BASED
ON THE ENSEMBLE FRONTAL POSN AT 12Z MON.

WHILE THIS FRONT MAY BE 'STRONGER", ITS ONLY BECAUSE THE PREVIOUS
TWO WERE LEFT IN THE METEOROLOGICAL GUTTER. SO ON TUESDAY ITS BEST
IMPACT MAY BE TO LOWER DEW POINTS SOMEWHAT WITH NOT A BIG DROP IN
TEMPS FORECAST. WE WILL START TUESDAY AS A DRY DAY AND SEE WHAT
TOMORROW BRINGS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

NEAR TERM MODEL SUGGEST THAT THE SHOWERS COULD AFFECT THE KPHL
METRO AIRPORTS AND KILG THROUGH 0600 UTC. IT IS POSSIBLE THAT THE
KPHL METRO AIRPORTS COULD SEE A BRIEF PERIOD OF MVFR CONDITIONS
WITH THE SHRINKING AREA OF SHOWERS AND THUNDERSTORMS. THE TERMINAL
FORECASTS THERE WILL BE UPDATED AS THE AREA GETS CLOSER.

AFTER THIS...THE FORECAST SHOULD BE DRY. THE EAST SOUTHEAST FLOW
COULD RESULT IN A PERIOD OF MVFR CEILINGS AT KRDG...KABE AND KTTN.
FURTHER SOUTH AND EAST...THE CEILING FORECAST WAS MAINLY VFR...WITH
PATCHY FOG AT KMIV.

FOR WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED. AN ONGOING LINE
OF SHOWERS AND THUNDERSTORMS COULD BEGIN TO AFFECT KRDG AND KABE AS
EARLY AS 1400 UTC...AND THIS IS INCLUDED AS A VCSH REMARK AT THESE
LOCATIONS. ELSEWHERE...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
WAS PUSHED BACK UNTIL 1700 UTC...AND INDICATED WITH A PROB30 REMARK.

WHILE THUNDERSTORMS COULD PRODUCE LOCAL MVFR/IFR CONDITIONS...IT IS
STILL TO EARLY TO INCLUDE THIS IN THE FORECAST. THE THREAT FOR
SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER 0100 UTC THURSDAY.

OUTLOOK...
WEDNESDAY NIGHT...PRIMARILY VFR, EXCEPT LOCALLY IFR IN SCATTERED
HEAVY SHOWERS AND STRONG THUNDERSTORMS. ALSO LOCALLY MVFR TO IFR
IN FOG LATE WED NIGHT.

THURSDAY THROUGH FRIDAY NIGHT...VFR, ISOLATED MVFR CONDITIONS IN
EARLY MORNING FOG AND MORE ISOLATED (VS WEDNESDAY) SHOWERS AND
THUNDERSTORMS.

SATURDAY...PRIMARILY VFR. ISOLATED AFTN/EVENING TSTM. SOME
EARLY MORNING FOG OUTLYING AIRPORTS.

SUNDAY...PRIMARILY VFR. SCATTERED AFTN/EVENING TSTM SHOULD HAVE
MORE OF A MVFR AND OPERATIONAL IMPACT. SOME EARLY MORNING FOG
OUTLYING AIRPORTS.

&&

.MARINE...
THE FORECAST WAS UPDATED TO BEEF UP WINDS OVER THE DELAWARE BAY.
BOTH BRND1 AND SJSN4 ARE GUSTING TO NEAR 20 KNOTS. THE INCREASE IN
WIND SPEED APPEARS TO BE DUE TO THE WIND DIRECTION (FUNNELING ON
THE DAY) AND THE DIURNAL WIND MAXIMUM (WHICH SHOULD START TO BACK
OFF SOON). WINDS SHOULD DROP OFF FAIRLY QUICKLY LATER THIS EVENING.

A BRIEF LULL IS EXPECTED OVER THE FORECAST WATERS LATER TONIGHT
AS LOW PRESSURE OFF THE COAST MOVES NORTHEAST. A GENERAL EASTERLY
FLOW WILL SHIFT TO A MORE SOUTHERLY FLOW LATE TONIGHT AND CONTINUE
THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
ADVANCING FRONT WILL MOVE IN FROM THE WEST WEDNESDAY AFTERNOON AND
CONTINUE INTO WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD
PRODUCE LOCALLY HAZARDOUS MARINE CONDITIONS...BUT RIGHT NOW SUB-
SCA CONDITIONS ARE EXPECTED ON THE LARGE SCALE.

OUTLOOK...
AS PER PMDHMD AND OPC MIMATN DISCUSSION, WE ARE NOT GOING TO BE
FOLLOWING THE GFS SOLUTION. THUS WINDS AND SEAS WITH THE NEXT
OFFSHORE LOW ARE EXPECTED TO REMAIN BELOW SCA CRITERIA IN OUR
COASTAL WATERS UNTIL THE LOW PASSES TO OUR EAST AROUND THURSDAY.

BEYOND THAT, A GENERAL SOUTHERLY FLOW IS EXPECTED TO PERSIST INTO
SUNDAY. ITS POSSIBLE BY SUNDAY OR BEYOND DETERMINISTIC FORECAST
MONDAY, THE GRADIENT OR PERSISTENCE OF THE SOUTHERLY FLOW MIGHT BE
ENOUGH FOR SMALL CRAFT ADVISORY CRITERIA TO BE MET. IT MAY BE MORE
FOR SEAS THAN WINDS. REGARDLESS CONFIDENCE ABOUT REMAINING BELOW
SMALL CRAFT ADVISORY CRITERIA LOWERS AS THE WEEKEND PROGRESSES.

&&

.HYDROLOGY...
HEAVY DOWNPOURS ASSOCIATED WITH THUNDERSTORMS...ESPECIALLY WEDNESDAY
AFTERNOON...COULD PRODUCE RAPID RUNOFF IN SOME AREAS.  THIS SCENARIO
BRINGS WITH IT THE THREAT OF HIGHLY LOCALIZED FLOODING...ESPECIALLY
IN URBAN SETTINGS. RIGHT NOW THIS THREAT DOESN'T APPEAR TO BE
WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH...BUT GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...CAN'T RULE OUT ONE
OR TWO ISOLATED PROBLEMS.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOODING ADVISORY FOR THE UPPER DELAWARE BAY WAS LOWERWS
AT 1230 AM.

ANOTHER ROUND OF MINOR TIDAL FLOODING MAY OCCUR WEDNESDAY EVENING
DUE TO A PERSISTENT SOUTHERLY FLOW AND FULL MOON.

&&

.RIP CURRENTS...
MODERATE RISK INTO WEDNESDAY WITH A CONTINUED 2-3 FT SWELL AND
HIGHER THAN NORMAL ASTRONOMICAL TIDES ASSOCIATED WITH THE UPCOMING
FULL MOON.

&&

.CLIMATE...
TOP FIVE WARMEST JULYS ON RECORD IN PARTS OF OUR AREA.

IN TERMS OF 90 DEGREE DAYS FOR THE MONTH OF JULY.

AT PHILADELPHIA 21 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
HIGHER OCCURRED THROUGH THE 29TH. THIS TIES THE RECORD FOR
THE MOST NUMBER OF 90 DEGREES DAYS ALL TIME WITH 1952, 1988, 1995
AND 2011.

AT ALLENTOWN 15 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR HIGHER
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1983, 2010 AND
2011. GREATEST IS 20 DAYS IN 1999, 1966 AND 1955.

AT WILMINGTON 17 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1952. GREATEST
IS 22 DAYS IN 1894.

AT ATLANTIC CITY 14 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
MORE OCCURRED THROUGH THE 29TH. THIS IS FIFTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 2010. GREATEST IS
21 DAYS IN 1983.

AT READING 19 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SECOND ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY. GREATEST IS 20 DAYS
SET IN 2011, 2010, 1999 AND 1955.

IN TERMS OF WARMEST AVERAGE TEMPERATURE RECORDED FOR THE MONTH OF
JULY.

AT PHILADELPHIA THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 30TH
WAS 81.9. WE ARE PROJECTING 81.7 FOR THE MONTH. THIS IS THE THE
THIRD WARMEST JULY ON RECORD BEHIND 2011 82.4 AND 1994 82.1 AND
EQUALING THE 81.7 IN 2010.

AT WILMINGTON THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 30TH
WAS 80.4. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2011 AND
1955.

AT ATLANTIC CITY THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 30TH
WAS 78.7. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2010
AND 2011.

AT ALLENTOWN THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 30TH
WAS 77.6 AND IS THE SEVENTH WARMEST JULY ON RECORD.

DATA SINCE 6/28 THROUGH 7/30...33 DAYS.

RDG ONLY 2 DAYS BELOW NORMAL
PHL/ABE/GED ONLY 3 DAYS BELOW NORMAL
TTN 5 DAYS BELOW NORMAL
MPO 5 DAYS BELOW NORMAL
ILG 6 DAYS BELOW NORMAL
ACY 10 DAYS BELOW NORMAL

90 OR HIGHER FOR THE SEASON

                SO FAR   TOTAL
       NORMAL   THIS YR  LAST YR    POR

ABE    17       24        21        1922
ACY             22        31
GED             29        40
ILG             27        27

PHL    21       30        33        1874

RDG             30        30
TTN             25        26
MPO             3         4

THE NORMAL AND PERIOD OF RECORD /POR/ IS LISTED FOR ONLY TWO CLIMATE
SITES WHERE THE DATASET IS EASILY AVAILABLE AND COMPLETE.

WITH RESPECT TO OCCURRENCES OF 95 OR GREATER PHL CLIMATOLOGICALLY
AVG'S 4/YR SO FAR THIS YR 12 LAST YRS TOTAL 11.

STATISTICALLY FOR PHL AS EVALUATED BY MARK DELISI...THE NUMBER OF 95
OR WARMER DAYS THIS YEAR IS UNUSUAL.

FOR OUR FORECAST AREA...
PCPN FOR THE MONTH SO FAR NOW GENERALLY WITHIN 75 PCT OF NORMAL.
TEMP FOR THE MONTH SO FAR NOW GENERALLY 2.5 TO 5F ABOVE NORMAL.

&&

.EQUIPMENT...
KDOX RADAR IS EXPECTED TO BE OFFLINE FOR SEVERAL DAYS DUE TO A
PEDESTAL DYNAMIC FAULT. TECHNICIANS ARE WORKING ON THE PROBLEM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...GIGI
AVIATION...DRAG/GIGI/HAYES
MARINE...GIGI/HAYES/MIKETTA
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Aug 1, 12:53 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 AM EDT WED AUG 1 2012

MDZ008-012-015-019-020-NJZ001-007>010-012-016-PAZ054-055-060>062-
020500-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-SALEM-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
1253 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CLUSTERS OF THUNDERSTORMS MAY BE STRONG WEDNESDAY AFTERNOON AND
EVENING AND AGAIN ON SUNDAY OR MONDAY. THEY COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS. EASTERN PENNSYLVANIA...NORTHEAST
MARYLAND AND INTERIOR NEW JERSEY APPEAR TO BE THE MOST FAVORED
REGION FOR STRONG THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-020500-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1253 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CLUSTERS OF THUNDERSTORMS MAY BE STRONG WEDNESDAY AFTERNOON AND
EVENING AND AGAIN ON SUNDAY OR MONDAY. THEY COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS.

HEAT INDEX VALUES PARTICULARLY IN URBAN AREAS SHOULD APPROACH OR
EXCEED 100 DEGREES FRIDAY THROUGH MONDAY WITH THE GREATEST CHANCES
ON THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ013-014-020>027-020500-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1253 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

POCKETS OF MINOR TIDAL FLOODING POSSIBLE AGAIN WEDNESDAY EVENING
ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. THERE COULD
ALSO BE SOME STRONG THUNDERSTORMS ON WEDNESDAY AND THURSDAY...THEN
AGAIN SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-020500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1253 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED OR SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AND THEN AGAIN EITHER LATE SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 8:11 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT TUE JUL 31 2012

PAZ060-010115-
BERKS PA-
811 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 42 MILES NORTHWEST
OF LANCASTER TO 21 MILES NORTHWEST OF LANCASTER TO 19 MILES WEST OF
LANCASTER...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
WOMELSDORF...STRAUSSTOWN AROUND 900 PM...BERNVILLE AND WERNERSVILLE
AROUND 915 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4052 7635 4052 7624 4058 7606 4058 7603
      4043 7596 4023 7602 4029 7613 4036 7621
      4036 7623 4046 7639 4050 7643

HAYES
Special weather statement, Jul 31, 9:12 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT TUE JUL 31 2012

PAZ060-061-067-068-010215-
BERKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
912 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER...LEHIGH AND
MONTGOMERY COUNTIES...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ACROSS WESTERN BERKS COUNTY EXTENDING SOUTH
INTO LANCASTER COUNTY...MOVING EAST AT 35 MPH.

HEAVY RAIN WILL FALL FROM SOME OF THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4052 7631 4052 7624 4058 7602 4064 7600
      4078 7562 4053 7539 4050 7539 4043 7548
      4038 7541 4013 7546 3994 7597 3997 7599
      4003 7594 4011 7595 4014 7589 4049 7642

FORECASTER: AMC
Special weather statement, Aug 1, 12:13 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1213 AM EDT WED AUG 1 2012

MDZ008-012-015-010500-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
1213 AM EDT WED AUG 1 2012

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT CECIL...KENT AND
QUEEN ANNE'S COUNTIES...

AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 25
MILES WEST OF ELKTON TO 20 MILES NORTHWEST OF EASTON...MOVING EAST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR QUEENSTOWN AROUND 1225
AM...NEWTOWN...LANGFORD AROUND 1235 AM...OLD TOWN AROUND 1240
AM...OCTORARO...CONOWINGO AROUND 1245 AM...RICHARDSMERE...PORT
DEPOSIT...CHESTERTOWN AND CENTREVILLE AROUND 1250 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3904 7632 3899 7627 3900 7618 3902 7624
      3909 7625 3914 7629 3926 7623 3934 7617
      3938 7611 3938 7606 3943 7600 3952 7599
      3954 7607 3969 7621 3972 7609 3972 7581
      3914 7576 3910 7584 3903 7589 3890 7633

ROBERTSON
Special weather statement, Aug 1, 1:02 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 AM EDT WED AUG 1 2012

DEZ001-MDZ008-PAZ067-010600-
CECIL MD-CHESTER PA-NEW CASTLE DE-
102 AM EDT WED AUG 1 2012

...SHOWERS AND THUNDERSTORMS WILL AFFECT CECIL...CHESTER AND NEW
CASTLE COUNTIES...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS 6 MILES WEST OF ELKTON...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR BLAKE AROUND 100
AM...CHERRY HILL...APPLETON AROUND 115 AM...NORTH STAR...PIKE CREEK
AROUND 130 AM...ASHLAND...HOCKESSIN AROUND 145 AM AND MARSHALLTON
AROUND 200 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3979 7605 3983 7602 3985 7603 3988 7600
      3996 7600 4005 7594 4015 7580 3989 7557
      3987 7560 3984 7558 3984 7553 3979 7548
      3945 7572 3973 7611

ROBERTSON
Special weather statement, Aug 1, 1:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 AM EDT WED AUG 1 2012

MDZ012-015-019-020-010615-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
111 AM EDT WED AUG 1 2012

...AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
WILL AFFECT KENT...TALBOT...CAROLINE AND QUEEN ANNE'S COUNTIES...

AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL 18 MILES
NORTH OF EASTON...MOVING EAST AT 10 MPH. THE SHOWER WILL BE NEAR WYE
MILLS...CHESTERTOWN AROUND 120 AM...CENTREVILLE AROUND 125
AM...CENTREVILLE...KINGSTOWN...EASTON AROUND 130
AM...SKIPTON...KINGSTOWN...EASTON AROUND 135 AM AND STARKEY CORNER
AROUND 150 AM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SHOWER.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3904 7632 3899 7627 3900 7618 3902 7624
      3914 7629 3932 7619 3935 7583 3873 7584
      3879 7632 3879 7633 3887 7626 3881 7621
      3882 7620 3894 7624 3890 7625 3892 7628
      3890 7627 3883 7637 3884 7638 3886 7638

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:51 PM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester5 hr
Aug 1, 9:24 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more15 hr
Aug 1, 9:44 AM EDTAreal Flood AdvisoryPHICumberland2 hr
Aug 1, 10:48 AM EDTSpecial Weather StatementPHICumberland57 min
Aug 1, 10:59 AM EDTAreal Flood AdvisoryPHICumberland73 min
Aug 1, 12:09 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean3 hr
Aug 1, 12:48 PM EDTAreal Flood AdvisoryPHICape May107 min
Aug 1, 1:09 PM EDTSpecial Weather StatementPHICape May66 min
Aug 1, 1:16 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Ocean3 hr
Aug 1, 1:45 PM EDTSpecial Weather StatementPHISomerset60 min
Aug 1, 2:12 PM EDTAreal Flood AdvisoryPHIMiddlesex, Morris, Somerset3 hr
Aug 1, 2:27 PM EDTSpecial Weather StatementPHIHunterdon, Mercer63 min
Aug 1, 2:39 PM EDTFlash Flood WarningPHIMiddlesex, Somerset3 hr
Aug 1, 2:47 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer3 hr
Aug 1, 2:57 PM EDTSpecial Weather StatementPHIOcean63 min
Aug 1, 3:12 PM EDTSpecial Weather StatementPHIHunterdon63 min
Aug 1, 3:25 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset3 hr
Aug 1, 3:31 PM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester, Salem11 hr
Aug 1, 3:51 PM EDTFlash Flood WarningPHIHunterdon, Morris2 hr
Aug 1, 4:11 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean65 min
Aug 1, 4:41 PM EDTSpecial Weather StatementPHISussex64 min
Aug 1, 5:26 PM EDTAreal Flood AdvisoryPHISussex102 min
Aug 1, 5:41 PM EDTSpecial Weather StatementPHICamden, Gloucester64 min
Aug 1, 5:46 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester31 min
Aug 1, 6:16 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester46 min
Jul 31, 8:11 PM EDTSpecial Weather StatementPHIBerks64 min
Jul 31, 9:12 PM EDTSpecial Weather StatementPHIBerks, Lehigh63 min
Aug 1, 1:02 AM EDTSpecial Weather StatementPHIChester58 min
Aug 1, 2:03 PM EDTSpecial Weather StatementPHIChester57 min
Aug 1, 3:03 PM EDTSpecial Weather StatementPHIMonroe57 min
Aug 1, 3:35 PM EDTSpecial Weather StatementPHIPhiladelphia55 min
Aug 1, 4:07 PM EDTFlash Flood WarningPHIBucks, Montgomery3 hr
Aug 1, 4:16 PM EDTSpecial Weather StatementPHICarbon, Monroe59 min
Aug 1, 4:51 PM EDTAreal Flood AdvisoryPHIMonroe36 min
Aug 1, 4:53 PM EDTSpecial Weather StatementPHIPhiladelphia67 min
Aug 1, 5:06 PM EDTAreal Flood AdvisoryPHIMontgomery, Philadelphia12 min
Aug 1, 5:09 PM EDTFlash Flood WarningPHIMontgomery, Philadelphia3 hr
Aug 1, 5:22 PM EDTFlash Flood WarningPHIMonroe106 min
Aug 1, 5:34 PM EDTSpecial Weather StatementPHICarbon56 min
Aug 1, 5:43 PM EDTSpecial Weather StatementPHIDelaware, Montgomery62 min
Aug 1, 5:50 PM EDTSpecial Weather StatementPHIMontgomery55 min
Aug 1, 5:53 PM EDTAreal Flood AdvisoryPHICarbon, Monroe100 min
Aug 1, 5:55 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton65 min
Aug 1, 6:08 PM EDTFlash Flood WarningPHIChester, Montgomery2 hr
Aug 1, 6:22 PM EDTSpecial Weather StatementPHILehigh53 min
Aug 1, 6:30 PM EDTAreal Flood AdvisoryPHIChester, Delaware64 min
Aug 1, 6:53 PM EDTAreal Flood AdvisoryPHILehigh, Northampton69 min
Aug 1, 6:59 PM EDTSpecial Weather StatementPHINorthampton61 min
Aug 1, 7:32 PM EDTSpecial Weather StatementPHIChester58 min
Aug 1, 7:49 PM EDTAreal Flood AdvisoryPHIChester52 min
Aug 1, 1:18 PM EDTSpecial Weather StatementPHISussex57 min
Aug 1, 1:43 PM EDTAreal Flood AdvisoryPHIKent, New Castle86 min
Aug 1, 1:55 PM EDTAreal Flood AdvisoryPHIKent, Sussex2 hr
Aug 1, 12:13 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's47 min
Aug 1, 1:17 PM EDTSpecial Weather StatementPHIQueen Anne's58 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.